Limit cycle and numerical similations for small and large delays in a predator-prey model with modified Leslie-Gower and Holling-type II schemes. (English) Zbl 1156.34342

Summary: The model analyzed in this paper is based on the model set forth by M.A. Aziz-Alaoui and M. Daher Okiye [Appl. Math. Lett. 16, No. 7, 1069–1075 (2003; Zbl 1063.34044)]; A.F. Nindjin, M.A. Aziz-Alaoui, M. Cadivel, Analysis of a a predator-prey model with modified Leslie-Gower and Holling-type II schemes with time delay, Nonlinear Anal. Real World Appl., in Press.] with time delay, which describes the competition between predator and prey. This model incorporates a modified version of Leslie-Gower functional response as well as that of the Holling-type II. In this paper, we consider the model with one delay and a unique non-trivial equilibrium \(E^{*}\) and the three others are trivial. Their dynamics are studied in terms of the local stability and of the description of the Hopf bifurcation at \(E^{*}\) for small and large delays and at the third trivial equilibrium that is proven to exist as the delay (taken as a parameter of bifurcation) crosses some critical values. We illustrate these results by numerical simulations.


34K13 Periodic solutions to functional-differential equations
92D25 Population dynamics (general)
34K60 Qualitative investigation and simulation of models involving functional-differential equations


Zbl 1063.34044
Full Text: DOI


[1] Aziz-Alaoui, M. A.; Daher Okiye, M., Boundedness and global stability for a predator-prey model with modified Leslie-Gower and Holling-type II schemes, Appl. Math. Lett., 16, 1069-1075 (2003) · Zbl 1063.34044
[2] Beretta, E.; Kuang, Y., Global analyses in some delayed ratio-depended predator-prey systems, Nonlinear Anal. Theory Methods Appl., 32, 3, 381-408 (1998) · Zbl 0946.34061
[3] Cooke, K. L.; Grossman, Z., Discrete delay, distributed delay and stability switches, J. Math. Anal. Appl., 86, 592-627 (1982) · Zbl 0492.34064
[4] Cushing, J. M., Integrodifferential Equations and Delay Models in Population Dynamics (1977), Springer: Springer Heidelberg · Zbl 0363.92014
[5] Gopalsamy, K., Stability on the Oscillations in Delay Differential Equations of Population Dynamics (1992), Kluwer Academic: Kluwer Academic Dordrecht · Zbl 0752.34039
[6] Hale, J. K., Theory of Functional Differential Equations (1997), Springer: Springer New York
[7] Kuang, Y., Delay Differential Equations, with Applications in Population Dynamics (1993), Academic Press: Academic Press NewYork · Zbl 0777.34002
[8] MacDonald, N., Time Lags in Biological Models (1978), Springer: Springer Heidelberg · Zbl 0403.92020
[9] Nindjin, A. F.; Aziz-Alaoui, M. A.; Cadivel, M., Analysis of a predator-prey model with modified Leslie-Gower and Holling-type II schemes with time delay, Nonlinear Anal. Real World Appl., 7, 5, 1104-1118 (2006) · Zbl 1104.92065
[10] Upadhyay, R. K.; Rai, V., Crisis-limited chaotic dynamics in ecological systems, Chaos Solitons Fractals, 12, 2, 205-218 (2001) · Zbl 0977.92033
[11] Upadhyay, R. K.; Iyengar, S. R.K., Effect of seasonality on the dynamics of 2 and 3 species prey-predator system, Nonlinear Anal.: RealWorld Appl., 6, 509-530 (2005) · Zbl 1072.92058
[12] Xu, R.; Chaplain, M. A.J., Persistence and global stability in a delayed predator-prey system with Michaelis-Menten type functional response, Appl. Math. Comput., 130, 441-455 (2002) · Zbl 1030.34069
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.